Discussions that mention norvasc

High & Low Blood Pressure board


lamal,

It's good to know you're recovering nicely from your surgery. I am sure your doctors are monitoring your progress closely. Make sure to mention any concerns, including your blood pressure spikes, during your next visit to the doctor's office.
I am on similar medication and have experienced similar issues with my blood pressure. I used to take my ramipril twice daily. My evening dose -10mg, taken around 9:30 p.m.- did nothing to lower my blood pressure, which remained elevated through the night. The nightly ACE inhibitor dose was not cutting it.

My doctor suggested taking all of my Norvasc (10mg) at night instead, and all of my ACE inhibitor -20mg-as one dose with my other medications in the morning. This simple switch in dosing times has worked well for me. My blood pressure is now on the low side in the evenings and at night.
I realize that your problem is a little bit different from mine - your blood pressure does not remain elevated for long. Be grateful for that. A variety of substances can raise blood pressure. Your brief blood pressure elevation could be due to drug interactions, suboptimal dosing or dosing times, reduced or enhanced response to antihypertensive drugs, or your body responding to a circadian rhythm or some other factor. I think it is most likely related to your medication. It would be interesting to draw a chart with the various half times of the meds in question. Perhaps the answer lies there, or in the changes in plasma concentration of the various drugs and their effect on cardiac output and hemodynamics. When do you take your second beta blocker dose? I took mine at bedtime for a while but suffered insomnia. Sometimes our bodies respond inapropriately to medication. Do you get an increase in heart rate, in addition to an increase in blood pressure?
I am aware of several interactions between the meds (I have almost the same meds). The aspirin reduces effectiveness of ACE inhibitors greatly. Any dose over 100mg is going to diminish the antihypertensive effect of ACE Is significantly.
Mention these spikes to your doctor and see what he says. He might suggest changing the times you take your medication - there is always room for an improvement. Sometimes the doctors switch people from short-acting medication to slow (extended) release medication - the dosing frequency can sometimes make a difference. It takes a while to find the types and dosages of medications that work best. Good luck. Let us know how it goes.

flowergirl
flowergirl2day,

Thanks for your reply. YOu have some interesting ideas about taking the medication. I haven't tried altering my medication time yet. I'll offer some suggestions to my doctor and see what they come up with. Today when I took my blood pressure at around 8:50PM today it was 136/88 which was strange because my lower ( diastolic ) is usually below 70. I had a strange sensation also as well where I could feel my heart beat faster and faster. It was if it went on all by itself. I got that panic feeling but it went away after I walked around for a bit. I took my ramipril at 9:00PM today and after 20-25minutes I took my blood pressure it was 136/67, and so now my diastolic was lower but systolic remined the same. I waited until it was 10:35PM, that's when I take my bedtime medication. At this time I take my norvasc 10mg and inderal 160mg. Then afterwards I measured it came out to 116/57. The inderal didn't give me sleeping problems so I can't say the same. When my blood pressure rises my heart rate is fine, it hovers around 62-75bpm.

I guess you could be right about the asprin. The asprin is usually consumed in the morning along with the duretics and inderal. So I suppose it can be taken at a later time. What if the ramipril is not taken along side with the asprin, will it make it more effective?

One other question flowergirl2day did you also have a heart operation as well?